MAUDE Adverse Event Report: C2 THERAPEUTICS, INC. CRYOBALLOON ABLATION SYSTEM; CRYOSURGICAL UNIT WITH ACCESSORIES, PRODUCT CODE: GEH

C2 THERAPEUTICS, INC. CRYOBALLOON ABLATION SYSTEM; CRYOSURGICAL UNIT WITH ACCESSORIES, PRODUCT CODE: GEH
Model Number FG 1012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 07/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The patient is a (b)(6) female with a history of squamous cell cancer of the esophagus and lung cancer.The patient had previous radiation treatment, a previous endoscopic mucosal resection (emr) in the mid esophagus as well as two previous cryoballoon ablation treatments.Patient underwent cryoablation procedure with the c2 cryoballoon ablation system on (b)(6) 2017.The physician sprayed lugol's solution diluted to 2% to identify the lesions; once identified he used a snare tip to coagulate mark the sites he was going to ablate.The first ablation was successful, but at the second ablation site (the more proximal lesion) the physician noticed a perforation that was 8 cm long by 5 mm wide.The physician successfully placed an esophageal stent then sutured to prevent migration.After checking with the patient in recovery the physician noted that the patient was doing fine and not in any pain.On (b)(6) 2017 during a conversation between c2 therapeutics and the physician, the physician noted that he was surprised at how fragile the esophagus was but he was not discouraged.He described the patient as being very sick with an extensive history of treatment including the 2 previous cryoballoon ablation treatments to treat 8 cm of disease as well as an emr, radiation and previous lung cancer; so cryoballoon treatment was this patient's only option.During a follow-up conversation between c2 therapeutics and the physician on 21 july 2017, the physician stated that the patient is doing well, that a gi series x ray was negative for any leak following placement of the esophageal stent and that the patient was starting a liquid diet and will likely be going home the next day.

Brand Name
CRYOBALLOON ABLATION SYSTEM
Common Device Name
CRYOSURGICAL UNIT WITH ACCESSORIES, PRODUCT CODE: GEH
Manufacturer (Section D)
C2 THERAPEUTICS, INC.
303 convention way, ste 1
redwood city CA 94063
MDR Report Key6804215
Report Number3008780134-2017-00011
Device Sequence Number1490229
Product Code GEH
UDI-Device Identifier00854924006125
UDI-Public0854924006125
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/23/2017
Device Model NumberFG 1012
Device Lot Number06222017-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age1 MO
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2017
Initial Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR